Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

HRT and insomnia, really suffering.

(4 Posts)
ilovewelshrarebit123 Sun 03-Jan-16 21:39:48

I'm 46 and I had a total hysterectomy 11 weeks ago and I've been been taking Progynova 1mg for 7 weeks.

They've stopped the hot flushes, night sweats and usual menopause symptoms but I'm not sleeping. This has been going on for weeks and I'm back to work tomorrow so need to get it sorted.

I go to bed tired, read for a bit but I can only describe it as my brain is whirring. I feel anxious, jittery and can't lay still. My legs twitch and I could literally scream with frustration. I'm still awake at 4-5 am and feel terrible.

I've googled and these symptoms sound like low estrogen so would I need an increase in the HRT. But I'm worried about the risks if I increase the dose.

I'd appreciate any advice or suggestions and I'm going to make an appointment with my GP.

ozymandiusking Sun 03-Jan-16 21:48:55

Hi, I had a Hysterectomy in 1990, and have taken HRT Climaval 2Mg since 1992 therefore 24 years. I am fine, but terrible without it. Ask your GP to increase the dose. Recent thinking has changed, and the risk of heart attack
no where near as bad as was thought.

PollyPerky Sun 03-Jan-16 22:16:00

At only 46 and with no oestrogen of your own then it is likely 1mg is far too low. The risks with HRT do not apply under 51 anyway (age of average meno) and the latest research indicates that HRT protects against heart disease.

Here is a link written by a consultant.

www.menopausematters.co.uk/aftermeno.php

Whatevva Mon 04-Jan-16 11:49:45

You may need to go back to the GP a bit until you get it right. A friend had this at 35 and had to try a few - ended up on transdermal, as her liver was too efficient at processing the tablets grin

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now